MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Unstable (1667); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that unstable speed occurred.The target lesion was located in the moderately tortuous and severely calcified right coronary artery.A 2.25mm rotalink plus was selected for use.During preparation, when the speed was set at 180,000rpm, the set up was competed.During the procedure, at third ablation, it was noted that the rotation speed did not increase.The setting was checked again outside the patient, and the speed was noted to be unstable increasing and decreasing.It further did not increase.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.The returned complaint device consisted of a rotablator rotalink plus device.The burr catheter was received attached to the advancer.The advancer, handshake connections, sheath, coil and burr were microscopically and visually examined.There are numerous sheath kinks.Functional testing was performed by connecting the advancer to the rotablator control console system.There were no abnormal noises or leaks and the device did not run; so it was not able to get any speed.The advancer was dismantled and the ultem was found to be melted and the turbine was corroded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8325621
Report Number2134265-2019-01059
Device Sequence Number16573446
Product Code MCX
UDI-Device Identifier08714729228394
UDI-Public08714729228394
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0022804158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/14/2019
Patient Sequence Number1